0.8 mg / ml and 1.6 mg / ml oral solution 
Bromhexine hydrochloride

Read all of this leaflet carefully before you start using this medicine. It contains information that is important to you.

Always use this medicine exactly as described in this leaflet or as directed by your doctor or pharmacist.

– Save this information, you may need to read it again.

– Contact the pharmacy staff if you need more information or advice.

– If you get any side effects, talk to your doctor or pharmacist. This also applies to any side effects not mentioned in this information. See section 4.

– You must contact a doctor if you do not feel better or if you feel worse after 14 days.

In this leaflet: 
1. What Bromhexine Apofri is and what it is used for 
2. What you need to know before you use Bromhexine Apofri 
3. How to use Bromhexine Apofri 
4. Possible side effects 
5. How to store Bromhexine Apofri 
6. Contents of the pack and other information 

1. What Bromhexine Apofri is and what it is used for

Bromhexine Apofri is considered to dissolve tough mucus so that it becomes thinner and thus easier to cough up.

Bromhexine Apofri is used for temporary short-term cough with viscous mucus.

Bromhexine hydrochloride contained in Bromhexine Apofri may also be approved for the treatment of other conditions not mentioned in this leaflet. Ask your doctor, pharmacist, or other healthcare professional if you have any further questions and always follow their instructions.

2. What you need to know before you use Bromhexine Apofri

Do not use Bromhexine Apofri

– if you are allergic to bromhexine or any of the other ingredients of this medicine (listed in section 6).

Warnings and cautions

– if you have stomach ulcers or bloody coughs, you should consult a doctor before starting the medication.

Severe skin reactions have been reported with the use of bromhexine. If you get a rash (including ulcers in the mucous membranes of eg mouth, throat, nose, eyes, genitals), stop using bromhexine and contact a doctor immediately.

Other medicines and Bromhexine Apofri

Tell your doctor or pharmacist if you are taking or have recently taken any other medicines, including medicines obtained without a prescription.

Bromhexine Apofri is not expected to affect or be affected by other drugs.

Pregnancy, breastfeeding, and fertility

Ask your doctor or pharmacist for advice before taking any medicine.

Bromhexine passes to the fetus, but no adverse effects have been demonstrated. However, Bromhexine Apofri should only be used during pregnancy if necessary. This is especially true during the first three months of pregnancy.

Bromhexine passes into breast milk and should therefore be avoided during breast-feeding.

Driving and using machines

No effects on the ability to drive have been observed. You are responsible for assessing whether you are fit to drive a motor vehicle or perform work that requires increased vigilance. One of the factors that can affect your ability in these respects is the use of drugs due to their effects and/or side effects. Descriptions of these effects and side effects can be found in other sections. Read all the information in this leaflet for guidance. If you are not sure, talk to your doctor or pharmacist.

Bromhexine Apofri contains sorbitol, methyl parahydroxybenzoate, propyl parahydroxybenzoate, and propylene glycol

Bromhexine Apofri contains 532 mg sorbitol per ml. Sorbitol is a source of fructose. If you (or your child) do not tolerate certain sugars, or if you (or your child) have been diagnosed with hereditary fructose intolerance, a rare, inherited disease that prevents fructose from being broken down, consult a doctor before using this medicine. Sorbitol may cause gastrointestinal discomfort and may have a mild laxative effect.

Bromhexine Apofri contains methyl parahydroxybenzoate and propyl parahydroxybenzoate. May cause an allergic reaction (possibly delayed).

Bromhexine Apofri contains 40 mg of propylene glycol per ml.

3. How to use Bromhexine Apofri

Always use this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you. Ask your doctor or pharmacist for advice if you are not sure.

Bromhexine Apofri is intended for oral use.

There are two strengths of Bromhexine Apofri. The table below shows the dosage given for Bromhexine Apofri 0.8 mg/ml oral solution and Bromhexine Apofri 1.6 mg/ml oral solution.

The pack contains a dosing spoon measuring 2.5 ml or 5 ml Bromhexine Apofri.

Recommended dose for: Bromhexine Apofri 0.8 mg / ml Bromhexine Apofri 1.6 mg / ml
Children 1-5 years: 2.5 ml 3 times daily. Not for children 1-5 yearsBromhexine Apofri 0.8 mg / ml is recommended
Children 6-12 years: 2.5-5 ml 3 times daily. 2.5 ml 3 times daily.
Adults and children over 12 years: 10 ml 3 times daily. 5 ml 3 times daily.

If no improvement occurs within two weeks, consult a physician. Note that Bromhexine Apofri may initially increase the excretion of mucus in the airways.

If you forget to use Bromhexine Apofri

Do not take a double dose to make up for a forgotten dose.

If you have any further questions on the use of this product, ask your doctor or pharmacist.

4. Possible side effects

Like all medicines, this medicine can cause side effects, although not everybody gets them.

Stop using Bromhexine Apofri and contact your doctor immediately if you experience any of the following severe symptoms:

  • Anaphylactic reactions including anaphylactic shock , angioedema (rapidly increasing swelling in and under the skin and in and under the mucous membranes), and itching (Has been reported – occurs in an unknown number of users).
  • Severe skin reactions (including erythema multiforme, Stevens-Johnson syndrome / toxic epidermal necrolysis, and acute generalized exanthematous pustulosis ) (Has been reported – occurs in an unknown number of users).
  • Severe narrowing of the trachea ( bronchospasm ) (Has been reported – occurs in an unknown number of users).

Other side effects that may occur:

Uncommon (may affect up to 1 in 100 people): Mild gastrointestinal side effects, nausea, vomiting, diarrhea.

Rare  (may affect up to 1 in 1,000 people):  Hypersensitivity reactions, skin rash, hives.

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist, or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly to the Medical Products Agency, www.lakemedelsverket.se. By reporting side effects, you can help increase drug safety information. 

5. How to store Bromhexine Apofri

Keep out of sight and reach of children.

Store in the original package. Sensitive to light.

Shelf life after opening the bottle, 6 months.

Do not use this medicine after the expiry date which is stated on the carton or bottle after EXP. The expiration date is the last day of the specified month.

Do not use Bromhexine Apofri if it has become cloudy.

The medicine should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6. Contents of the packaging and other information

Content declaration

– The active substance is bromhexine hydrochloride (0.8 mg/ml and 1.6 mg/ml respectively).

The other ingredients are Sorbitol (E240), propylene glycol (E1520), methyl parahydroxybenzoate (E218), propyl parahydroxybenzoate (E216), saccharin sodium, cherry flavor, purified water.

What the medicine looks like and the contents of the pack

Clear, colorless liquid with a scent of cherries.

Bottle in outer carton. The pack contains a graduated dosing spoon for 2.5 ml and 5 ml.

Bromhexine Apofri is supplied in packs of 125 ml, 200 ml, and 250 ml.

Not all pack sizes may be available.

Marketing Authorization Holder and Manufacturer

Marketing Authorisation Holder

Apofri AB

Box 120

182 12 Danderyd

Tel 08-544 960 30

Manufacturer

SC Laropharm SRL

145 A Alexandriei street

Bragadiru, Ilfov

Romania

Muhammad Nadeem

Leave a Reply